Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 65, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 1, 2000, 7:05 PM EDT for Marshall County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 7:05 PM EDT (23:05 UTC)
- Expired
- Sep 1, 2000, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 012304 FFWPBZ WVC051-020200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 705 PM EDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 1000 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN PLEASANT VALLEY AND GLEN EASTON. THESE STORMS ARE MOVING VERY SLOWLY NORTHWARD. LAW ENFORCEMENT OFFICIALS HAVE REPORTED MINOR ROAD FLOODING ON COUNTY ROAD 46 NEAR PLEASANT VALLEY. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:20 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 1, 6:20 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 620 PM EDT FRI SEP 1 2000 WL PUT OUT QUICK UPDT TO INCLD TSRA IN SWRN PA COUNTIES AND E CNTRL OH AS CELLS CONT TO POP UP ACRS AREA. STILL EXPCT MOST ACTVTY TO DSPT IN FEW HRS WITH LOSS OF HTG...SO NO OTHER CHANGES ATTM. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.